Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1
  • 2

TOPIC: MCS and Benzodiazapine medicines

MCS and Benzodiazapine medicines 2 years 6 months ago #1

  • ClassicalGirl
  • ClassicalGirl's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 3
  • Thank you received: 2
  • Karma: 0
I have been getting progressively worse with MCS, especially after going on birth control pills and coming off them. I don't know why that is related but it is. To cope with birth control withdrawal which was severe for me and caused severe MCS symptoms, I took benzos to calm my central nervous system, to help me eat, to stop my muscles from spasming, and to help me tolerate chemicals. However, the benzos are now causing severe side effects in my system and making my reactions worse but I don't have any medicine to replace them with. I take klonopin, soma, and valium. If I try to stop them, I get severe withdrawal with almost causes me to die from MCS symptoms, but when I take them, they are so toxic that they make MCS worse as well. These medicines were NOT miracle workers, but they helped me get by during bad episodes of throat closing, inability to eat, and nervous system overloads. Any ideas? I wish I had never begun these medicines in the first place but they helped me get by for about a year!
Last Edit: 2 years 6 months ago by ClassicalGirl. Reason: title change
The administrator has disabled public write access.
The following user(s) said Thank You: Maff, Ardyth

 

 

MCS and Benzodiazapine medicines 2 years 6 months ago #2

  • Sandy
  • Sandy's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 9
  • Karma: 0
There is a benzo section at
survivingantidepressants.org
they may have some help for you if you ask there.
The administrator has disabled public write access.

MCS and Benzodiazapine medicines 2 years 6 months ago #3

  • ClassicalGirl
  • ClassicalGirl's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 3
  • Thank you received: 2
  • Karma: 0
Most people on benzos do not know about multiple chemical sensitivity. I'm trying to discuss the relationship between the two and find out if benzos alleviate anybody else's MCS symptoms. Since they calm the central nervous system that must mean that they alleviate MCS symptoms...
Last Edit: 10 months 3 weeks ago by Maff. Reason: Typo
The administrator has disabled public write access.

MCS and Benzodiazapine medicines 2 years 5 months ago #4

  • Maff
  • Maff's Avatar
  • OFFLINE
  • Administrator
  • Posts: 895
  • Thank you received: 21
  • Karma: 17
Hi ClassicalGirl, I wanted to let you know when my reactions were at their worst, I too found relief in benzodiazepines - diazepam (Valium) and clonazepam (Klonopin). I am lucky enough to have been fully "recovered" from MCS for almost 12 years now but the benzos helped "calm" my reactions when I was 21/22 and they had become so severe I had to leave home and live like a hermit in social housing.

My symptoms were a little different to yours, in that they were all strictly neurological, without any obvious airway constriction or respiratory symptoms. The collection of symptoms was however very clearly defined and very obviously triggered by chemical exposure i.e. what we know as multiple chemical sensitivity (MCS).

Like you, it seemed to me at the time that benzos were an obvious treatment, since the leading theory of MCS etiology involved (and still does) the process of 'limbic kindling', or hypersensitivity of the limbic region of the brain, to volatile organic compound (VOC) exposure. Benzos produce their calming effects on the CNS by amplifying the action of the most abundant inhibitory neurotransmitter - GABA. It is only logical that if MCS involves too much excitatory neurotransmitter activity, then drugs like benzos which enhance the action of the main inhibitory neurotransmitter, will be an effective treatment for acute reactions and bring symptom relief. Others have posted here in the past reporting that anti-epileptic drugs (AEDs) - one example being Gabapentin - have also been a huge help in managing their MCS symptoms; also logical since seizures and epilepsy are also a result of limbic kindling.

I am lucky, I was able to dip in and out of benzo use without dependence or withdrawal symptoms. However, I believe my recovery was down to a combination of other means to enhance GABA activity. By the nature of MCS it's hard to pin down exactly what "reset" my response to chemical exposures but I believe the steroid hormone DHEA was key. In very simplistic terms DHEA is the calming, long-acting adrenal hormone, that balances the stimulating action of cortisol. At the time of my recovery though I was also diligently practicing meditation, EFT, NLP, using binaural right-left brain balancing CDs, and any other "relaxation" techniques I came across. I have no proof obviously but know in my own mind that these practices and techniques also had a profound calming effect that must surely have contributed to reducing limbic activity during and after chemical exposures and over time "retraining my brain".

This is why - along with multiple reports from other MCS-affected individuals here in the EiR forums and elsewhere attesting to their effectiveness - I now recommend the DNRS and Gupta brain retraining programs. I believe I accidentally stumbled upon the same mechanism for recovery that these systems later went on to lay down formally.

So, my conclusions are that addressing adrenal fatigue with bioidentical hormone replacement and/or herbal adaptogens, combined with the 'relaxation techniques' I've outlined (or one of the brain retraining systems, DNRS or Gupta) can only be of benefit for anyone suffering with MCS.

I hope you read this ClassicalGirl and that you find something of use in my experience. All I can say to sum up is that MCS is not a life sentence and it is possible to recover. Good luck and best wishes.
If you are going through hell, keep going - Winston Churchill
Last Edit: 10 months 3 weeks ago by Maff. Reason: Link Updates
The administrator has disabled public write access.

 

 

MCS and Benzodiazapine medicines 2 years 5 months ago #5

  • Sandy
  • Sandy's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 9
  • Karma: 0
If you have histamine problems you may want to read this before trying some of these meds
www.low-histamine.com/tag/benzodiazepines/
The administrator has disabled public write access.

MCS and Benzodiazapine medicines 2 years 2 months ago #6

  • lymome3
  • lymome3's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 2
  • Karma: 0
Hi,
I agree go to survivingantidepressants.org and go to start here and then see
survivingantidepressants.org/index.php?/...-by-10-of-my-dosage/
I also would look into natural bio identical pregnenolone and progesterone ( Sorry you will have to do your own research).
I have been tapering off Paxil for 15 months. I was at 20 for 3-4 months and my allergist, and the other allergist in his office, swears he sees 3-4 patients a year that test positive to nothing and react to everything when they suddenly become allergic to their medication. The other allergist in his office said he had a patient who became allergic to his heart meds (statin? Something) after 10 years. His point was it can be any drug no matter how long you have been on it. Anyway the most common drug they see reactions to are SSRIs. He says as soon as I get off the full body hives, facial swelling and GI swelling will all go away. Poof. He said I was lucky that one of his other recent patients kept on ending up in the hospital for anaphalaxis. And he didn't understand why we couldn't get off our SSRIs faster. He wanted to yell at our doctors.
As for why I can't taper Paxil faster... I first tried every different Paxil generic and then the name brand. Then I went from 20mg to 15 mg time release. Then I went to 15mg non generic non time release and started tapering. I cut to 12.5 mg and immediately became severely suicidal. Where before I was depressed and lethargic and wanted to be dead (and not covered in hives and on 7 different antihistamines) now I suddenly made a plan and thought it was a good idea. I really scared myself! So I went back up to 15mg.
But I needed to get off the Paxil. I called every drug treatment center in the USA and even with insurance no help. The hospital said they taper in max 2 weeks or switch you to another SSRI. I wanted off drugs especially as the Failsafe diet out of Australia said all SSRIs are bad. ( see page 2)
Last Edit: 2 years 2 months ago by lymome3.
The administrator has disabled public write access.

 

 

  • Page:
  • 1
  • 2

 

Related Articles:

 

Time to create page: 0.311 seconds